Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 210, NWS San Angelo, TX

May 26, 2016Brown County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 26, 2016, 8:43 PM CDT for Brown County, Texas. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2016, 8:43 PM CDT (01:43 UTC)
Expired
May 26, 2016, 9:30 PM CDT
In force
47 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Brown County, TX

The radar

The Dyess AFB radar (KDYX), 78 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 9:00 PM CDTTSTM WND DMG4 N Lake Brownwood, TXONE HALF MILE WEST OF HIGHWAY 279. BACK PORCH BLOWN OVER HOUSE TAKING HOUSE ROOF WITH IT.
May 26, 9:00 PM CDTTSTM WND DMGCross Cut, TXFOUR TO FIVE TREES SNAPPED. EACH WERE ABOUT TWELVE INCHES IN DIAMETER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 3:12 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
301 J/kg
Mixed-layer CIN
-307 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

337 
WUUS54 KSJT 270143
SVRSJT
TXC049-270230-
/O.NEW.KSJT.SV.W.0210.160527T0143Z-160527T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
843 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BROWN COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 930 PM CDT

* AT 843 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAKE
  BROWNWOOD NEAR BYRDS STORE...OR 12 MILES NORTHWEST OF
  EARLY...MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MAY AROUND 855 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE US-
67 NEAR THE COLEMAN-BROWN COUNTY LINE...OWENS AND THRIFTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3173 9920 3208 9919 3208 9893 3183 9875
      3177 9872
TIME...MOT...LOC 0143Z 240DEG 49KT 3189 9906 

HAIL...1.00IN
WIND...60MPH
 
$$
DANIELS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:03 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 26, 6:03 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
603 PM CDT THU MAY 26 2016

.AVIATION...
/00Z TAFS/

Mainly VFR conditions are expected this evening with MVFR
ceilings developing mainly after 05Z at the southern terminals.
Scattered thunderstorms developed along a dryline west of the
terminals this afternoon and will continue to move east across
the area through this evening. The storms will increase in
coverage and have VCTS at the terminals with TEMPO groups this
evening. Some storms may be severe. The winds will be from the
south with gusts near 20 knots.

&&

.PREV DISCUSSION... /issued 308 PM CDT THU MAY 26 2016/

SHORT TERM...
(Tonight and Friday)

..Severe thunderstorms possible late this afternoon and
tonight...

The atmospheric conditions are becoming favorable for severe
weather this afternoon. at the surface, a dryline was located
near a Matador to Snyder to Iraan line. To the east of the
dryline, strong instability(MLCAPES 2000 to 3000 J/KG) and surface
dewpoints in the mid 60s were evident across West Central Texas.
Aloft, southwest flow was increasing with mid level winds speeds
of 40 to 50 knots. Scattered showers and storms were developing
mainly west of the dryline across the Trans Pecos with is
indicating strong mid level lapse rates. The storms will reach the
west of edge of the strong instability and rapidly become severe
and continue moving east across West Central Texas late this
afternoon and evening. The main hazards will be very large hail,
damaging winds and a few tornadoes. Going with likely Pops across
much of the area tonight. Also, localize rainfall amounts of 1 to
1.5 inches are possible tonight, mainly across the southeast part
of the area.

For Friday, showers and thunderstorms will be mainly over the
eastern half of the area during the morning. However, the ECMWF
model is indicating a better coverage of convection across much of
the area, something that will have to be watched. A few storms
will still be possible across the eastern third of the of the area
during the afternoon, near and east of the dryline. Highs will be
in the mid 80s to lower 90s.

21

LONG TERM...
(Friday night through Thursday)

The prolonged period of unsettled weather looks to continue
through the next week, providing a chance for showers and
thunderstorms across at least a portion of West Central TX each
day. We will see a brief respite from convective activity Friday
night and early Saturday. A few showers could linger into Friday
night, but should move off to the east as the shortwave trough
axis crosses the region. Otherwise, expect overnight lows in the
low/mid 60s.

The flow aloft will become southwesterly once again on Saturday as
a shortwave trough digs over the southwest CONUS. Guidance is
hinting at an embedded disturbance lifting across the Big Bend
during the latter half of the day. This increased forcing for
ascent should result in scattered showers and thunderstorms
Saturday afternoon, mainly for areas south of I-20. A few strong
storms cannot be ruled out, especially over the northwest Hill
Country. Temperatures should be at or just above climo, with
highs in the upper 80s and lower 90s.

This southwest trough will hang out to our west, spinning over the
Desert Southwest and northern Mexico basically through the middle
of next week. There does not appear to be any significant air mass
change during this period, suggesting that surface dewpoints will
remain in the 60s. Strong instability will exist each afternoon,
but rain chances will hinge on the strength of the cap, low-level
convergence along the sloshing dryline, and the timing of
shortwave troughs. Timing these individual waves is problematic at
time scales beyond a few days so we'll have to wait for the
details to fall out with time. For now, we're basically looking at
30-50% rain chances any given day through Thursday. The favored
timing looks to be afternoon and overnight, with slower periods
generally early in the day.

Temperatures will run ear to slightly below normal next week, with
overnight lows in the 60s and afternoon temperatures warming into
the mid 80s.

Johnson

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 68  87  63  90 /  60  20   5  20
San Angelo 	 69  92  64  91 /  70  10   5  30
Junction 	 69  89  67  90 /  70  40  10  30

&&

.SJT Watches/Warnings/Advisories...
None.
&&

99/99/99
Hazardous weather outlook, May 26, 2:33 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
233 PM CDT THU MAY 26 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
233 PM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF WEST CENTRAL
TEXAS LATE THIS AFTERNOON AND CONTINUE TONIGHT. SOME STORMS MAY
BE SEVERE. THE MAIN HAZARDS WILL BE VERY LARGE HAIL...DAMAGING
WINDS...A FEW TORNADOES AND DANGEROUS LIGHTNING. IN
ADDITION...HEAVY RAINFALL IS POSSIBLE WITH LOCALIZE FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE INTO FRIDAY MORNING...AND THEN
AGAIN FROM THE WEEKEND INTO EARLY NEXT WEEK. THERE WILL BE A
THREAT OF SEVERE STORMS...ALTHOUGH ITS A LITTLE EARLY TO PIN DOWN
THE EXACT TIMES AND LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND
TONIGHT.

In the hours before

Local storm report, May 26, 7:36 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
736 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             WINTERS                 31.97N  99.93W
05/26/2016  E1.50 INCH       RUNNELS            TX   PUBLIC

&&

EVENT NUMBER SJT1600215

JOHNSON
Special weather statement, May 26, 7:49 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
749 PM CDT THU MAY 26 2016

TXZ140-270130-
BROWN TX-
749 PM CDT THU MAY 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWN COUNTY UNTIL 830
PM CDT...

AT 748 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MAY...OR 13
MILES NORTH OF EARLY...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MAY AROUND 755 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OWENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WEST CENTRAL TEXAS.

LAT...LON 3178 9891 3186 9911 3208 9907 3208 9893
      3206 9891 3188 9879
TIME...MOT...LOC 0048Z 211DEG 23KT 3194 9894
Special weather statement, May 26, 8:18 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
818 PM CDT THU MAY 26 2016

TXZ113-114-127-128-270200-
JONES TX-CALLAHAN TX-TAYLOR TX-SHACKELFORD TX-
818 PM CDT THU MAY 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALLAHAN...NORTHEASTERN
TAYLOR...SHACKELFORD AND SOUTHEASTERN JONES COUNTIES UNTIL 900 PM
CDT...

AT 818 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ABILENE...
MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HAMBY AROUND 825 PM CDT.
  ALBANY AROUND 900 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE IMPACT...HODGES...
MCCARTY LAKE...TRUBY...US-283 NEAR THE CALLAHAN-SHACKELFORD COUNTY
LINE...LAKE FORT PHANTOM HILL...THE INTERSECTION OF US-180 AND FARM
ROAD 600 AND BIG COUNTRY BAPTIST ASSEMBLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WEST CENTRAL TEXAS.

LAT...LON 3275 9910 3252 9909 3222 9959 3265 9994
      3296 9943 3296 9937
TIME...MOT...LOC 0118Z 229DEG 31KT 3247 9967
Local storm report, May 26, 8:33 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
833 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     TSTM WND DMG     ECHO                    31.93N  99.32W
05/26/2016                   COLEMAN            TX   LAW ENFORCEMENT

            NUMEROUS POWERLINES DOWN BLOCKING THE HIGHWAY BETWEEN
            BURKETT AND COLEMAN.

&&

EVENT NUMBER SJT1600216

HUBER
Local storm report, May 26, 8:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
836 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     CROSS PLAINS            32.13N  99.17W
05/26/2016                   CALLAHAN           TX   TRAINED SPOTTER

            ROOF BLOWN OFF BUILDING IN CROSS PLAINS.

&&

EVENT NUMBER SJT1600217

HUBER
Local storm report, May 26, 8:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
838 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND GST     LAKE BROWNWOOD          31.82N  99.10W
05/26/2016  E60 MPH          BROWN              TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER SJT1600218

HUBER

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:04 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Taylor26 min
May 26, 7:14 PM CDTSevere Thunderstorm WarningSJTCoke, Coleman, Runnels31 min
May 26, 7:16 PM CDTTornado WarningSJTCallahan, Shackelford44 min
May 26, 7:29 PM CDTSpecial Weather StatementSJTNolan, Taylor46 min
May 26, 7:32 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels43 min
May 26, 7:35 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, Runnels25 min
May 26, 7:49 PM CDTSpecial Weather StatementSJTBrown41 min
May 26, 7:54 PM CDTSevere Thunderstorm WarningSJTBrown51 min
May 26, 7:59 PM CDTTornado WarningSJTBrown, Callahan, Coleman31 min
May 26, 8:15 PM CDTTornado WarningSJTBrown, Callahan, Coleman30 min
May 26, 8:18 PM CDTSpecial Weather StatementSJTShackelford42 min
May 27, 12:07 AM CDTSpecial Weather StatementSJTJones, Taylor23 min
May 27, 12:24 AM CDTSpecial Weather StatementSJTShackelford51 min
May 27, 1:06 AM CDTSevere Thunderstorm WarningSJTShackelford24 min
May 27, 1:13 AM CDTSevere Thunderstorm WarningSJTJones, Nolan, Taylor32 min
May 27, 1:17 AM CDTSpecial Weather StatementSJTRunnels43 min
May 27, 1:37 AM CDTSevere Thunderstorm WarningSJTTom Green38 min
May 27, 1:53 AM CDTSevere Thunderstorm WarningSJTCallahan, Taylor40 min
May 27, 2:04 AM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels41 min
May 27, 2:21 AM CDTSpecial Weather StatementSJTCallahan24 min
May 27, 2:26 AM CDTAreal Flood AdvisorySJTShackelford2 hr
May 27, 3:31 AM CDTSpecial Weather StatementSJTBrown29 min
May 27, 7:24 AM CDTAreal Flood AdvisorySJTBrown3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.